Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 35, NWS Fort Worth, TX

July 6, 2002Eastland County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2002, 4:13 PM CDT for Eastland County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2002, 4:13 PM CDT (21:13 UTC)
Expired
Jul 6, 2002, 6:00 PM CDT
In force
107 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 062113
FFWFTW
TXC133-062300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
412 PM CDT SAT JUL 6 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 PM CDT.

* AT 406 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS
  THE WESTERN PORTION OF EASTLAND COUNTY...ESPECIALLY ALONG HIGHWAY
  ONE EIGHTY THREE.  ALSO...MANY FARM TO MARKET ROADS BETWEEN CISCO
  AND RISING STAR ARE FLOODED.   

* OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND AND RANGER

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3250 9908 3213 9905 3234 9850 3249 9849

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:25 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 6, 3:25 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT JUL 6 2002

UPPER LOW MOVING NORTH AND WEST TODAY...AND HAS BEEN HANDLED BEST BY
THE AVN MODEL THE PAST FEW DAYS. EXPECT ANOTHER NIGHT OF CORE RAINS
CENTERED JUST WEST OF OUR CWA...WITH THE WESTERN TIER OF COUNTIES
RECEIVING HEAVY RAINS ONCE AGAIN. HENCE...THE FLOOD WATCH FOR
TONIGHT FOR THOSE COUNTIES LISTED BELOW.

CHANCE FOR RAIN ELSEWHERE WILL BE MINIMAL...ESPECIALLY IN THE EAST
TONIGHT. EXPECT ANOTHER CHANCE FOR RAIN THE FIRST PART OF THE
WEEK...WITH WEDNESDAY LOOKING A BIT MORE PROMISING AS A WEAK FRONT
APPROACHES THE AREA. TEMPS WILL SLOWLY RETURN TO MORE SEASONAL
READINGS...BUT WILL BE TEMPERED IN THE CENTRAL AND WEST WHERE THE
GROUND WILL STILL BE WET.

DFW   73  93  73  93 /  20  20  20  30
ACT   74  93  73  94 /  20  20  20  30
PRX   72  93  73  91 /   0  10   0  30
DTO   72  93  73  92 /  20  20  20  30
TKI   71  93  73  92 /  20  20  20  30
DAL   73  93  73  93 /  20  20  20  30
TRL   73  93  73  93 /  20  20  20  30
CRS   74  93  73  94 /  20  20  20  30
TPL   74  93  73  94 /  20  20  20  30

.FWD...FLOOD WATCH FOR TONIGHT WEST OF A LINE FROM GRAHAM...TO
COMANCHE. THIS INCLUDES YOUNG...STEPHENS...EASTLAND...AND COMANCHE
COUNTIES...OR ZONES TXZ100...TXZ115...TXZ129...TXZ141.

42

In the hours before

Special weather statement, Jul 6, 3:27 PM CDT, 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT SAT JUL 6 2002

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT
GENERALLY WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE.
LOCALLY HEAVY RAINS OF ONE TO THREE INCHES ARE POSSIBLE...ALONG WITH
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

EAST OF THIS AREA...AND WEST OF A SHERMAN...ROCKWALL...CORSICANA
...ROCKDALE LINE...WIDELY SCATTERED MOSTLY EVENING THUNDERSTORMS
WILL OCCUR.  BRIEF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THE STRONGER STORMS.

STAY TUNED TO LOCAL RADIO AND TV STATIONS...NOAA WEATHER RADIO...OR
YOUR CABLE PROVIDER FOR THE LATEST WEATHER DEVELOPMENTS.
Special weather statement, Jul 6, 3:42 PM CDT, 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...COR TO ADD FF WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT SAT JUL 6 2002

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT
GENERALLY WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE.
LOCALLY HEAVY RAINS OF ONE TO THREE INCHES ARE POSSIBLE...ALONG WITH
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

A FLASH FLOOD WATCH WILL BE IN EFFECT UNTIL 7 AM CDT SUNDAY MORNING
WEST OF A GRAHAM TO COMANCHE LINE.

EAST OF THIS AREA...AND WEST OF A SHERMAN...ROCKWALL...CORSICANA
...ROCKDALE LINE...WIDELY SCATTERED MOSTLY EVENING THUNDERSTORMS
WILL OCCUR.  BRIEF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THE STRONGER STORMS.

STAY TUNED TO LOCAL RADIO AND TV STATIONS...NOAA WEATHER RADIO...OR
YOUR CABLE PROVIDER FOR THE LATEST WEATHER DEVELOPMENTS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:38 AM CDTFlash Flood WarningFWDEastland3 hr
Jul 6, 12:21 PM CDTFlash Flood WarningFWDEastland4 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.